MAUDE Adverse Event Report: ZIMMER BIOMET, INC. STEM EXTENSION TAPERED CEMENTED 14 MM DIAMETER +75 MM LENGTH; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. STEM EXTENSION TAPERED CEMENTED 14 MM DIAMETER +75 MM LENGTH; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Pain (1994); Swelling/ Edema (4577)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10-medical product articular surface fixed bearing (cps) left 14 mm height item# 42512600414 lot# 64647779.Femur cemented standard left size 5 item# 42504605801, lot# 64802575.Femoral distal augment cemented size 5, 5+ 10 mm thickness item# 42556605810, lot# 64624179.Femoral distal augment cemented size 5, 5+ 10 mm thickness item# 42556605810, lot# 64802575.Tibia fixed cemented left size d stem item# 42542006701, lot# 64649491.Tibial central cone size small item# 42545000511, lot# 64627892.Tibial augment cemented half block left lateral size cd 15 mm thickness item# 42555803115, lot# 64728967.Tibial augment cemented half block left medial size cd 15 mm thickness item# 42555803315, lot# 64739726.Stem extension tapered cemented 14 mm diameter +75 mm length item# 42560007514, lot# 64835176.H3- customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient is experiencing pain, erythema, swelling, femoral loosening and periprosthetic, medial femoral condyle fracture approximately four years post implantation.There is no additional information available.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.No product was returned, or pictures provided; therefore, visual and dimensional evaluations could not be performed.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: office note: ct triple phase spect imaging shows loosening of the femoral implant.There is an area of uptake in signal along the distal medical femoral condyle at the supracondylar region that may indicate a fracture, excruciating pain.Next office note: periprosthetic fracture non-displaced medial femoral condyle, does not feel like pain is improving, x-rays: "ap, lateral and sunrise views of the knee arthroplasty show implant in good position and alignment with no gross evidence of failure or loosening." callus formation, symptoms improving, "i do not believe it is necessary to move forward with a revision surgery if she is starting to feel better.I do think there is a chance she could heal this up.I do not think she will have catastrophic failure." will hold off on revision for now.Device history record (dhr) was reviewed for deviations and/ or anomalies with no related deviations / anomalies identified.A definitive root cause cannot be determined.This complaint is confirmed with medical records provided.If any further information is received which would change or alter any conclusions or information, a supplemental medwatch will be filed accordingly.Zimmer biomet will continue.To monitor for trends.H6: component code: proposed component (annex g) code is: - mechanical (g04) - stem.

Brand Name
STEM EXTENSION TAPERED CEMENTED 14 MM DIAMETER +75 MM LENGTH
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21027288
Report Number0001822565-2024-04073
Device Sequence Number9045696
Product Code JWH
UDI-Device Identifier00887868249594
UDI-Public(01)00887868249594(17)300825(10)64835176
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K191625
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42560007514
Device Lot Number64835176
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2024
Supplement Date Received by Manufacturer05/22/2025
Initial Report FDA Received Date12/27/2024
Supplement Report FDA Received Date05/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight79 KG